Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 7, 2005, 8:00 PM MST for Coconino County, Yavapai County, Arizona. It took effect at Oct 8, 2005, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2005, 8:00 PM MST (03:00 UTC)
- In effect from
- Oct 8, 2005, 10:00 AM MST
- Expired
- Oct 8, 2005, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 080300 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST FRI OCT 7 2005 ...COLD FRONT WILL BRING STRONG WINDS TO THE NORTHWEST PORTIONS OF ARIZONA ON SATURDAY... .A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH ARIZONA ON SATURDAY. IN ADVANCE OF THIS FRONT...SOUTHWEST WINDS WILL INCREASE DURING THE DAY BECOMING STRONG AND GUSTY BY THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR MAINLY WEST AND NORTH OF FLAGSTAFF. AZZ004-006>008-015-081300- /X.NEW.KFGZ.WI.Y.0002.051008T1700Z-051009T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK 800 PM MST FRI OCT 7 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. SOUTHWEST WINDS WILL INCREASE DURING THE DAY FROM 15 TO 25 MPH BY LATE MORNING...BECOMING 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THE AFTERNOON. EXPECT AREAS OF BLOWING DUST AND SAND IN EXPOSED AREAS. WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
3 follow-up statements
000 WWUS75 KFGZ 081103 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 403 AM MST SAT OCT 8 2005 ...COLD FRONT WILL BRING STRONG WINDS TO THE NORTHWEST PORTIONS OF ARIZONA TODAY... .A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH ARIZONA TODAY. IN ADVANCE OF THIS FRONT...SOUTHWEST WINDS WILL INCREASE DURING THE DAY BECOMING STRONG AND GUSTY BY THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR MAINLY WEST AND NORTH OF FLAGSTAFF. AZZ004-006>008-015-081915- /X.CON.KFGZ.WI.Y.0002.051008T1700Z-051009T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK 403 AM MST SAT OCT 8 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY LATE MORNING... BECOMING 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THE AFTERNOON. EXPECT AREAS OF BLOWING DUST AND SAND IN EXPOSED AREAS. WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KFGZ 081910 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1210 PM MST SAT OCT 8 2005 ...LOW PRESSURE SYSTEM BRINGING STRONG WINDS TO PORTIONS OF NORTHERN ARIZONA TODAY... .STRONG AND GUSTY SOUTHWEST WINDS HAVE DEVELOPED IN ADVANCE OF A VIGOROUS PACIFIC STORM SYSTEM MOVING ACROSS THE GREAT BASIN. THE STRONGEST WINDS WILL OCCUR MAINLY WEST AND NORTH OF FLAGSTAFF. SOME OF THE WIND GUSTS REPORTED AS OF NOON TODAY INCLUDE: FRAZIER WELLS (COCONINO PLATEAU) 50 MPH GRAND CANYON 40 MPH AZZ004-006>008-015-090100- /X.CON.KFGZ.WI.Y.0002.000000T0000Z-051009T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK 1210 PM MST SAT OCT 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH WILL CONTINUE THIS AFTERNOON. EXPECT AREAS OF BLOWING DUST AND SAND IN EXPOSED AREAS. WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KFGZ 090112 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 611 PM MST SAT OCT 8 2005 ...A LOW PRESSURE SYSTEM BROUGHT STRONG WINDS TO PORTIONS OF NORTHERN ARIZONA TODAY... .STRONG AND GUSTY SOUTHWEST WINDS THAT DEVELOPED IN ADVANCE OF A VIGOROUS PACIFIC STORM SYSTEM ACROSS THE GREAT BASIN THIS AFTERNOON HAVE DECREASED TO BELOW ADVISORY LEVELS THIS EVENING. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE EFFECTIVE AT 6 PM MST. WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE TODAY INCLUDE: FRAZIER WELLS (COCONINO PLATEAU) 50 MPH FOUR SPRINGS (KAIBAB PLATEAU) 42 MPH FLAGSTAFF AIRPORT 40 MPH GRAND CANYON AIRPORT 40 MPH HUMBUG CREEK (YAVAPAI COUNTY MTNS) 39 MPH AZZ004-006>008-015-090215- /X.EXP.KFGZ.WI.Y.0002.000000T0000Z-051009T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK 611 PM MST SAT OCT 8 2005 ...WIND ADVISORY HAS EXPIRED... EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH THIS EVENING...SLOWLY DECREASING TO 10 TO 15 MPH AFTER MIDNIGHT. WIND ADVISORY LEVELS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:35 PM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Oct 7, 2:35 PM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST FRI OCT 7 2005 .SYNOPSIS...MOSTLY CLEAR SKIES AND PLEASANT TEMPERATURES WILL DEPART NORTHERN ARIZONA AS LOW PRESSURE DEVELOPING ALONG THE WEST COAST OVERTAKES THE STATE ON SATURDAY. THIS STORM SYSTEM WILL BRING STRONG...GUSTY WINDS, COOLER TEMPERATURES, AND INCREASED CHANCES FOR PRECIPITATION SATURDAY AFTERNOON THROUGH MONDAY. IN THE WAKE OF THE STORM...EXPECT DRY CONDITIONS AND SLOWLY RECOVERING DAYTIME TEMPERATURES. && .DISCUSSION...FLAT RIDGING OVER ARIZONA HAS BEGUN TO YIELD TO A DEVELOPING WEST COAST TROUGH. AS THIS FEATURE DEEPENS AND APPROACHES ON SATURDAY...IT WILL PRODUCE STRONG GUSTY WINDS ACROSS NORTHERN PORTIONS OF THE STATE. MODELS ARE HANDLING THE PROGRESSION OF THIS FEATURE FAIRLY CONSISTENTLY...THOUGH THERE IS SOME VARIABILITY IN ITS STRENGTH. CURRENT FORECAST IS BASED ON MAJORITY OF SOLUTIONS WHICH PAINT A SLIGHTLY WEAKER SYSTEM. CORRESPONDINGLY...WINDS ON SATURDAY WILL APPROACH ADVISORY CRITERIA RATHER THAN EXCEED IT. MOISTURE WILL BE MODERATELY SHALLOW WITH THIS SYSTEM...BUT INSTABILITY AND DYNAMICS WILL BE SUFFICIENT TO GENERATE SOME PRECIPITATION. SATURDAY AFTERNOON...PRECIPITATION WILL BE SHOWERY. EXPECT IT TO BEGIN OVER THE KAIBAB PLATEAU...THEN SPREAD EAST AND SOUTHEAST. GREATEST PRECIPITATION CHANCES WILL OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY. EXPECT MUCH COOLER TEMPERATURES ON SUNDAY WITH BREEZY TO WINDY CONDITIONS PERSISTING. THE TROUGH WILL MOVE EASTWARD SLOWLY ENOUGH THAT SOME SHOWERY PRECIPITATION MAY LINGER OVER EASTERN ARIZONA THROUGH MONDAY. NORTHERLY AND NORTHWESTERLY FLOW ALOFT WILL TRAIL THIS SYSTEM MAKING FOR SLOW RECOVERY OF AFTERNOON HIGH TEMPERATURES. EXPECT THEM TO REGAIN SEASONABLE LEVELS BY WEDNESDAY OR THURSDAY. && .AVIATION...FOR THE 00Z PACKAGE...SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT AT THE TAF SITES. IT WILL BE WINDY BY 18Z SATURDAY WITH KFLG...KINW AND KGCN GUSTING OVER 30 KT. MOISTURE WILL ALSO BE INCREASING ON SATURDAY RESULTING IN A 20-30 PERCENT CHANCE OF -TSRA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && HOWARD/JOHNDROW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.